Alert archive / Maryland / Tornado Warnings in 2008

Tornado Warning 5, NWS Philadelphia/Mount Holly

August 2, 2008Kent County, Queen Anne's County, Maryland

NWS Philadelphia/Mount Holly issued this tornado warning at Aug 2, 2008, 4:53 PM EDT for Kent County, Queen Anne's County, Maryland. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2008, 4:53 PM EDT (20:53 UTC)
Expired
Aug 2, 2008, 5:30 PM EDT
In force
37 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Kent County, MD, Queen Anne's County, MD

The radar

The Dover AFB radar (KDOX), 73 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 5:06 PM EDTTSTM WND DMG2 S Rock Hall, MDNUMEROUS TREES AND WIRES DOWN IN TOLCHESTER BEACH.
Aug 2, 5:06 PM EDTTSTM WND GST 692 S Rock Hall, MD57 KNOT WIND GUST REPORTED AT TOLCHESTER BEACH TIDAL GAUGE...60 KNOT MAX WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 10:39 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2008-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2008-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
1825 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KPHI 022053
TORPHI
MDC029-035-022130-
/O.NEW.KPHI.TO.W.0005.080802T2053Z-080802T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
453 PM EDT SAT AUG 2 2008

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN KENT COUNTY IN NORTHEAST MARYLAND...
  CENTRAL QUEEN ANNES COUNTY IN NORTHEAST MARYLAND...

* UNTIL 530 PM EDT

* AT 449 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
  NORTHWEST OF ROCK HALL...OR 18 MILES NORTHWEST OF CENTERVILLE...
  MOVING SOUTHEAST AT 32 MPH.

* THE TORNADO WILL BE NEAR...
  ROCK HALL BY 500 PM...
  LANGFORD BY 505 PM...
  7 MILES SOUTHWEST OF CHESTERTOWN BY 510 PM...
  OLD TOWN BY 515 PM...
  STARKEY CORNER BY 520 PM...
  CENTREVILLE BY 525 PM...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SATURDAY
EVENING FOR DELAWARE AND NORTHEASTERN MARYLAND AND NEW JERSEY AND
SOUTHEASTERN PENNSYLVANIA.

LAT...LON 3927 7622 3929 7620 3921 7594 3901 7608
      3905 7619 3907 7616 3910 7615 3909 7619
      3906 7620 3908 7624 3911 7626 3913 7625
      3914 7629
TIME...MOT...LOC 2053Z 302DEG 27KT 3921 7628

$$

MPD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this tornado warning went out at Aug 2, 2:44 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 2, 2:44 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
244 PM EDT SAT AUG 2 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION AND OFF THE COAST THIS
EVENING. HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST SUNDAY AND
MONDAY AND THEN MOVE OFF THE COAST TUESDAY. ANOTHER COLD FRONT IS
FORECAST TO MOVE THROUGH FROM THE WEST WEDNESDAY NIGHT OR EARLY
THURSDAY FOLLOWED BY HIGH PRESSURE FOR FRIDAY AND NEXT SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SCATTERED SHOWERS AND TSTMS ASSOCIATED WITH THE COLD FRONT MOVING
THROUGH THE REGION SHOULD MOVE OFF THE THE EAST BY MIDNIGHT. SKIES
WILL THEN CLEAR, BUT SINCE THE GRADIENT WITH THE NEW HIGH IS WEAK,
WINDS WILL BE LIGHT AND SINCE WE MANY AREAS HAD SHOWERS OR TSTMS
TODAY, THIS ADDED MOISTURE SHOULD ALLOW PATCHY FOG TO FORM. ALSO,
SINCE THERE IS ONLY A WEAK PUSH OF THE DRIER COOLER AIR FROM THE
NW, TEMPS WILL DROP MAINLY DUE TO THE CLEAR SKIES AND ANY
SIGNIFICANT DROP IN THE DEWPOINTS WILL BE DELAYED UNTIL SUNDAY.
MAV MINS LOOK OK.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SUNSHINE WILL ALLOW DRY AIR FROM ALOFT TO MIX DOWN AS A NW FLOW
DEVELOPS. THE AIRMASS IS DRY AND ONLY SOME SCATTERED AFTERNOON CU
ARE ANTICIPATED. IT SHOULD BE GORGEOUS WITH THE PLEASANTLY WARM
TEMPS AND DECREASED HUMIDITY. MAV TEMPS LOOK A BIT HIGH BASED ON
1000-850 THICKNESSES AND THE MET LOOK BETTER SO I LEANED TO THEM.

SUNDAY NIGHT AND MONDAY ALSO LOOK DRY WITH MOSTLY CLEAR SKIES AND
DECREASED HUMIDITY AS THE HIGH MOVES ACROSS THE REGION AND NW
FLOW, ESP DURING THE DAYTIME HOURS CONTINUES TO MIX DRY AIR DOWN
FROM ALOFT.

MONDAY NIGHT SHOULD BE A BIT WARMER THAN SUNDAY NIGHT AS THE
AIRMASS MODIFIES SLOWLY WARMER.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
HPC GRIDS WERE GENERALLY ACCEPTED, AND THEY LOOK REASONABLY CLOSE
TO THE ECMWF SOLUTION.

THE HIGH MOVES OFF THE COAST TUESDAY ALLOWING A RETURN FLOW AND
WARMER TEMPS AND A SLOW INCREASE IN HUMIDITY TUESDAY. IT LOOKS DRY
TUESDAY WITH LOTS OF SUNSHINE.

WEDNESDAY LOOKS VERY WARM AND HUMID WITH THE POSSIBLITY OF SHOWERS
AND TSTMS AS A COLD FRONT DROPS DOWN FROM THE NW AND THE UPPER
TROUGH STARTS TO MOVE SE OVER THE REGION ONCE AGAIN.

THURSDAY, FRIDAY AND NEXT SATURDAY SHOULD SEE A RETURN TO LESS
HUMID WEATHER WITH GENERALLY DRY CONDITIONS. HOWEVER, THE UPPER
TROUGH COULD ALLOW A SHOWER OR TSTM TO FORM EACH AFTN IN RESPONSE
TO ANY SHORT WAVES ALOFT COMBINED WITH DAYTIME HEATING.

THE GOOD NEWS IS THAT TEMPERATURES LOOK TO STAY AT OR A BIT BELOW
NORMAL FOR THE END OF THE WEEK AND SATURDAY.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
THE THREAT OF THUNDERSTORMS WILL PERSIST THROUGHOUT THE AFTERNOON AS
A FRONTAL BOUNDARY CONTINUES TO PUSH EAST THROUGH SOUTHEAST PA AND
ADJACENT AREAS OF NJ/DE/MD. AS OF 1730Z, THERE WAS VERY LITTLE
THUNDERSTORM ACTIVITY OVER/NEAR THE TAF SITES BUT WITH VERY UNSTABLE
AIR STILL OVER THE REGION, HAVE KEPT +TSRA IN A TEMPO GROUP UNTIL
ABOUT 22Z. AS THE FRONT PUSHES EAST, VFR CONDITIONS THEN EXPECTED
INTO A GOOD PORTION OF THE OVERNIGHT HOURS. WITH LIGHT WINDS BETWEEN
09Z AND 13Z, SOME PATCHY FOG IS POSSIBLE, SO A SLIGHT VSBY
RESTRICTION WAS ADDED DURING THESE HOURS. VFR CONDITIONS THEN
EXPECTED THROUGH SUNDAY AS A NORTHWEST FLOW DEVELOPS OVER THE REGION.

NO SIGNIFICANT WEATHER IS EXPECTED THROUGH TUESDAY. THE NEXT COLD
FRONT LOOKS TO MOVE THROUGH WEDNESDAY INTO THURSDAY WITH THE
POSSIBILITY OF SOME SHOWER AND THUNDERSTORM ACTIVITY.

&&

.MARINE...
A COLD FRONT APPROACHING FROM THE WEST WILL CROSS THE FORECAST
WATERS DURING THE EVENING/OVERNIGHT HOURS. WHILE THERE COULD BE SOME
BRIEF THUNDERSTORM WIND GUSTS ASSOCIATED WITH THE FRONTAL PASSAGE,
ANY GUSTS THAT DO OCCUR ARE NOT EXPECTED TO BE OF LONG ENOUGH
DURATION FOR A SCA, SO NONE WILL BE ISSUED. AS WEAK HIGH PRESSURE
BUILDS IN FOR SUNDAY INTO TUESDAY, WIND AND SEAS ON THE MARINE
WATERS ARE EXPECTED TO BE UNEVENTFUL. AS ANOTHER COLD FRONT MOVES
THROUGH LATE WEDNESDAY OR EARLY THURSDAY, WINDS MAY PICK UP FOR A
BRIEF PERIOD, BUT SEAS ARE EXPECTED TO REMAIN BELOW 5 FT ON THE
OCEAN, AND IN THE 1 TO 3 FT RANGE ON THE DELAWARE BAY.

.TIDES...
THE HIGHEST OF TODAY/S HIGH TIDES WILL OCCUR THIS EVENING ALONG THE
OCEAN BETWEEN 8 AND 10 PM. THE ASTRONOMICAL TIDES ARE RUNNING A
LITTLE HIGH RIGHT NOW COURTESY OF YESTERDAY/S NEW MOON. THERE COULD
BE SOME MINOR FLOODING IN THE NORMAL SPOTS THIS EVENING, BUT NO
PROBLEMS ARE ANTICIPATED. THE NEXT HIGH TIDE ALONG THE COAST
OCCURS SUNDAY MORNING BETWEEN 9 AND 11 AM. SUNDAY MORNING/S
ASTRONOMICAL TIDES WILL LOWER THAN THIS EVENING/S, AND NO PROBLEMS
ARE ANTICIPATED AT THAT TIME EITHER. BOTTOM LINE...TIDES WILL BE
RUNNING HIGH...BUT NO PROBLEMS ARE ANTICIPATED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...STAUBER
NEAR TERM...STAUBER
SHORT TERM...STAUBER
LONG TERM...STAUBER
AVIATION...MIKETTA
MARINE...MIKETTA
TIDES...MIKETTA
Hazardous weather outlook, Aug 2, 10:58 AM EDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1058 AM EDT SAT AUG 2 2008

PAZ054-055-031500-
CARBON-MONROE-
1058 AM EDT SAT AUG 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY. SOME THUNDERSTORMS MAY
PRODUCE GUSTY WINDS, HEAVY RAINFALL, FREQUENT LIGHTNING AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ060>062-
067>071-031500-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
1058 AM EDT SAT AUG 2 2008

...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ430-431-450>455-031500-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1058 AM EDT SAT AUG 2 2008

...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Aug 2, 2:50 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
250 PM EDT SAT AUG 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND GST     9 W CAPE MAY COURT HOUS 38.94N 75.07W
08/02/2008  M76.00 MPH       ANZ431             NJ   BUOY

            66 KNOT WIND GUST AT BRANDYWINE SHOALS LIGHT NOS STATION.

0736 AM     TSTM WND GST     1 W CAPE MAY COURT HOUS 38.94N 74.92W
08/02/2008  M54.00 MPH       CAPE MAY           NJ   BUOY

            47 KNOT WIND GUST AT CAPE MAY NOS STATION.

0745 AM     TSTM WND DMG     VILLAS                  39.02N 74.94W
08/02/2008                   CAPE MAY           NJ   TRAINED SPOTTER

            TREES AND BRANCHES DOWN IN VILLAS.

0755 AM     TSTM WND DMG     CAPE MAY COURT HOUSE    39.08N 74.82W
08/02/2008                   CAPE MAY           NJ   TRAINED SPOTTER

            TREES AND WIRES DOWN NEAR COURT HOUSE RD AND DENNISVILLE
            RD IN CAPE MAY COURT HOUSE. TREES WIRE DOWN ON INDIAN
            TRAIL RD AS WELL.

0755 AM     TSTM WND DMG     DENNISVILLE             39.19N 74.83W
08/02/2008                   CAPE MAY           NJ   TRAINED SPOTTER

            TREES AND WIRES DOWN IN DENNIS TWP ON RT 47.

1030 AM     HAIL             4 S LEHIGHTON           40.77N 75.72W
08/02/2008  E0.50 INCH       CARBON             PA   FIRE DEPT/RESCUE

            PEA TO DIME SIZE HAIL IN EAST PENN TWP.

1134 AM     TSTM WND DMG     MILFORD                 40.57N 75.09W
08/02/2008                   HUNTERDON          NJ   EMERGENCY MNGR

            TREES DOWN IN HOLLAND TWP AND MILFORD. PEA SIZE HAIL ALSO
            REPORTED.

1219 PM     TSTM WND DMG     HOPEWELL                40.39N 74.76W
08/02/2008                   MERCER             NJ   EMERGENCY MNGR

            TREE DOWN IN HOPEWELL TWP.

1223 PM     TSTM WND DMG     5 N PRINCETON           40.42N 74.66W
08/02/2008                   SOMERSET           NJ   EMERGENCY MNGR

            TREE DOWN IN MONTGOMERY TWP.

1228 PM     HAIL             KENDALL PARK            40.41N 74.56W
08/02/2008  E0.25 INCH       MIDDLESEX          NJ   TRAINED SPOTTER

            PEA SIZE HAIL IN KENDALL PARK.

1230 PM     HAIL             MORGANVILLE             40.38N 74.24W
08/02/2008  E0.25 INCH       MONMOUTH           NJ   TRAINED SPOTTER

            PEA SIZE HAIL IN MORGANVILLE.

0115 PM     TSTM WND DMG     MARLBORO                40.32N 74.25W
08/02/2008                   MONMOUTH           NJ   EMERGENCY MNGR

            TREES DOWN IN MARLBORO, HOLMDEL, AND MIDDLETOWN.

&&

ROBERTSON
Special weather statement, Aug 2, 4:25 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 PM EDT SAT AUG 2 2008

MDZ008-012-015-020-022130-
CAROLINE MD-CECIL MD-KENT MD-QUEEN ANNES MD-
425 PM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...CECIL...KENT AND
QUEEN ANNES COUNTIES...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES SOUTHWEST OF ELKTON...MOVING SOUTHEAST
AT 26 MPH. THE THUNDERSTORM WILL BE NEAR NEWTOWN AROUND 430 PM...
BETTERTON AROUND 445 PM...GALENA...KENNEDYVILLE AROUND 500 PM...
MASSEY AND MILLINGTON AROUND 515 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGE...AND ALTHOUGH IT HAD
WEAKENED SINCE 415 PM EDT...IT STILL HAS THE POTENTIAL TO STRENGTHEN
AGAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SATURDAY
EVENING FOR DELAWARE AND NORTHEASTERN MARYLAND AND NEW JERSEY AND
SOUTHEASTERN PENNSYLVANIA.

MPD

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:32 PM EDTSevere Thunderstorm WarningPHICecil, Kent, Queen Anne's58 min
Aug 2, 6:46 PM EDTSevere Thunderstorm WarningPHIKent, Queen Anne's, Talbot40 min

Nearby

Tornado Warnings in Maryland, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.